Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 151, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 14, 2012, 5:02 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 58 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2012, 5:02 PM CDT (22:02 UTC)
- Expired
- Jun 14, 2012, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Deaf Smith County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 68 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:04 PM CDT | HAIL 1 | 1 E Hereford, TX | |
| Jun 14, 5:10 PM CDT | HAIL 1.25 | 2 E Hereford, TX | RELAYED BY NSSL |
| Jun 14, 5:15 PM CDT | HAIL 1 | 3 E Hereford, TX | RELAYED BY NSSL |
| Jun 14, 5:15 PM CDT | HAIL 1.25 | 1 E Hereford, TX | |
| Jun 14, 5:50 PM CDT | HAIL 0.88 | 3 Nne Umbarger, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:46 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2681 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS54 KAMA 142202
SVRAMA
TXC117-381-142300-
/O.NEW.KAMA.SV.W.0151.120614T2202Z-120614T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
502 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS
WESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 600 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF HEREFORD...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
DAWN...
UMBARGER...
BUFFALO LAKE...
HEREFORD...
CANYON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3474 10238 3475 10248 3488 10247 3515 10211
3494 10183 3474 10212 3474 10227 3474 10237
TIME...MOT...LOC 2202Z 230DEG 10KT 3484 10229
$$
KB3 follow-up statements
637
WWUS54 KAMA 142209
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
509 PM CDT THU JUN 14 2012
TXC117-381-142300-
/O.CON.KAMA.SV.W.0151.000000T0000Z-120614T2300Z/
DEAF SMITH TX-RANDALL TX-
509 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN RANDALL AND SOUTHEASTERN DEAF SMITH COUNTIES...
AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HEREFORD...MOVING NORTHEAST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAWN...
UMBARGER...CANYON AND BUFFALO LAKE.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL ON THE EAST
SIDE OF HEREFORD. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3474 10238 3475 10248 3488 10247 3515 10211
3494 10183 3474 10212 3474 10227 3474 10237
TIME...MOT...LOC 2208Z 230DEG 10KT 3483 10231
$$
KB129
WWUS54 KAMA 142228
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
528 PM CDT THU JUN 14 2012
TXC117-381-142300-
/O.CON.KAMA.SV.W.0151.000000T0000Z-120614T2300Z/
DEAF SMITH TX-RANDALL TX-
528 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN RANDALL AND SOUTHEASTERN DEAF SMITH COUNTIES...
AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
DAWN TO DAWN TO 10 MILES SOUTH OF BUFFALO LAKE...OR ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF HEREFORD TO 10 MILES EAST OF
HEREFORD TO 14 MILES SOUTHEAST OF HEREFORD...MOVING NORTHEAST AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UMBARGER AND CANYON.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3474 10212 3474 10237 3474 10239 3493 10240
3515 10211 3494 10183
TIME...MOT...LOC 2227Z 241DEG 14KT 3499 10230 3488 10222
3475 10216
$$
KB163
WWUS54 KAMA 142243
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT THU JUN 14 2012
TXC117-381-142300-
/O.CON.KAMA.SV.W.0151.000000T0000Z-120614T2300Z/
DEAF SMITH TX-RANDALL TX-
543 PM CDT THU JUN 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN RANDALL AND SOUTHEASTERN DEAF SMITH COUNTIES...
AT 542 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF
UMBARGER TO UMBARGER TO 8 MILES SOUTHEAST OF BUFFALO LAKE...OR ALONG
A LINE EXTENDING FROM 16 MILES NORTHWEST OF CANYON TO 11 MILES WEST
OF CANYON TO 14 MILES SOUTHWEST OF CANYON...MOVING NORTHEAST AT 25
MPH.
OTHER LOCATIONS IN THE PATH OF THE STORM INCLUDE CANYON.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3474 10212 3475 10223 3499 10232 3515 10211
3494 10183
TIME...MOT...LOC 2242Z 239DEG 23KT 3509 10215 3495 10208
3481 10202
$$
KBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 4:50 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 14, 4:50 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 450 PM CDT THU JUN 14 2012 .DISCUSSION... OF PRIMARY CONCERN THIS EVENING...AS OF 4 PM THUNDERSTORMS HAD BEGUN TO DEVELOP ALONG A COLD FRONT NEAR THE WESTERN OKLAHOMA PANHANDLE...AND ALSO ALONG A DRYLINE IN THE WESTERN TEXAS PANHANDLE. THIS THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE AND SPREAD EAST THROUGH TONIGHT AS AN UPPER LEVEL SHORTWAVE MOVES ACROSS THE PANHANDLES. SOME OF THESE THUNDERSTORMS WILL BE STRONG TO SEVERE. FRIDAY THROUGH SATURDAY...MOSTLY ZONAL FLOW ACROSS THE US WILL BEGIN TO DESTABILIZE...WITH AN UPPER LEVEL LOW CUTTING OFF OVER THE DESERT SOUTHWEST AND RETROGRADING OVER THE PACIFIC. WARM TEMPERATURES AND A SLIGHT CHANCE FOR THUNDERSTORMS ARE EXPECTED ACROSS THE PANHANDLES. A COLD FRONT SHOULD EDGE INTO THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES SATURDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS ONCE AGAIN TO THAT AREA. SUNDAY THROUGH WEDNESDAY...THE COLD FRONT WILL PULL NORTHWARD DURING THE DAY ON SUNDAY...AS LEE SIDE CYCLOGENESIS STRENGTHENS. CONTINUED TO KEEP MAX TEMPS ABOVE GUIDANCE INTO EARLY NEXT WEEK AS SOUTHERLY WINDS AND A BUILDING UPPER LEVEL RIDGE ALLOW FOR TEMPERATURES TO REACH INTO THE UPPER 90S AND LOWER 100S. NO MENTIONABLE POPS AT THIS TIME. WEDNESDAY NIGHT INTO FRIDAY...A DEVELOPING SURFACE LOW PRESSURE SYSTEM IN THE LEE OF THE ROCKIES SHOULD PULL A COLD FRONT INTO AT LEAST THE FAR NORTHWEST PANHANDLES WEDNESDAY NIGHT. MODELS DISAGREE SLIGHTLY AS TO HOW STRONG THIS FRONT WILL BE...SO DECIDED TO GO WITH THE STRONGER GFS. DID NOT INTRODUCE POPS AT THIS TIME AS CONFIDENCE IS LOW...THOUGH SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG THE FRONT IF IT STALLS ACROSS THE AREA ON THURSDAY. NF && .FIRE WEATHER... DESPITE RELATIVE HUMIDITIES DROPPING BELOW 20 PERCENT ACROSS WESTERN PORTIONS OF THE PANHANDLES DURING THE AFTERNOONS THROUGH TUESDAY...20 FOOT WIND SPEEDS SHOULD BE LESS THAN 15 MPH DURING THE AFTERNOONS. ALSO...RECENT AND EXPECTED RAINFALL HAS KEPT FUEL MOISTURE HIGHER AND FIRE DANGER RATINGS AT LOW TO MODERATE ACROSS THE PANHANDLES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 94 65 93 65 / 30 20 20 20 10 BEAVER OK 68 95 66 96 65 / 40 20 20 20 20 BOISE CITY OK 61 91 62 92 64 / 30 20 20 30 30 BORGER TX 69 96 69 96 68 / 30 20 20 20 20 BOYS RANCH TX 64 99 66 96 67 / 30 20 20 20 20 CANYON TX 64 95 65 94 63 / 30 20 20 20 10 CLARENDON TX 67 94 67 93 68 / 20 20 20 10 10 DALHART TX 62 97 61 93 63 / 30 20 20 20 30 GUYMON OK 65 95 66 95 65 / 30 20 20 20 30 HEREFORD TX 63 96 65 92 61 / 30 20 20 20 10 LIPSCOMB TX 70 94 69 95 66 / 30 20 20 20 20 PAMPA TX 66 95 66 92 67 / 20 20 20 20 20 SHAMROCK TX 68 94 68 92 67 / 20 20 20 10 10 WELLINGTON TX 68 96 68 94 69 / 20 20 20 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/06
Hazardous weather outlook, Jun 14, 4:02 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 402 PM CDT THU JUN 14 2012 OKZ001>003-TXZ001>020-150915- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 402 PM CDT THU JUN 14 2012 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON THROUGH TONIGHT. LARGE HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WINDS UP TO 70 MPH WILL BE THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MOSTLY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES FRIDAY AND SATURDAY. WHILE ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN DURING THIS PERIOD MAY ALSO CAUSE LOCALIZED FLOODING OR FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHEASTERN TEXAS PANHANDLE. LIMITED SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON FRIDAY AND SATURDAY ACROSS THE PANHANDLES. NF
In the hours before
Special weather statement, Jun 14, 3:14 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT THU JUN 14 2012 OKZ001-142100- CIMARRON OK- 314 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT FOR CIMARRON COUNTY. AT 311 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES NORTH OF KENTON...OR ABOUT 29 MILES NORTHWEST OF BOISE CITY...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. JC
Special weather statement, Jun 14, 4:53 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 453 PM CDT THU JUN 14 2012 TXZ016-017-142245- DEAF SMITH TX-RANDALL TX- 453 PM CDT THU JUN 14 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT FOR RANDALL AND DEAF SMITH COUNTIES. AT 449 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 5 MILES EAST OF HEREFORD...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. KB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:33 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 57 min |
| Jun 14, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter, Randall | 64 min |
| Jun 14, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.